Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jan 30, 2025, 12:06 PM CST for Craighead County, Greene County, Poinsett County, Arkansas; Dunklin County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 30, 2025, 12:06 PM CST (18:06 UTC)
- Expired
- Jan 30, 2025, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Greene County, AR, Poinsett County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 30, 1:10 PM CST | FLOOD | Lafe, AR | Roadway completely flooded with water rushing over roadway near Lafe. |
| Jan 30, 1:10 PM CST | FLASH FLOOD | Lafe, AR | Corrects previous flood report from Lafe. Roadway completely flooded with water rushing over AR-34 near Lafe. |
| Jan 30, 3:16 PM CST | FLASH FLOOD | 3 Ssw Brookland, AR | Vehicle stalled in water on county road 912 between Rodgers Chapel and Highway 49 in Farville. Delayed report. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 426 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
027
WGUS54 KMEG 301806
FFWMEG
ARC031-055-111-MOC069-302115-
/O.NEW.KMEG.FF.W.0001.250130T1806Z-250130T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1206 PM CST Thu Jan 30 2025
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Craighead County in eastern Arkansas...
Greene County in eastern Arkansas...
North Central Poinsett County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
* Until 315 PM CST.
* At 1206 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jonesboro, Paragould, Trumann, Bono, Lake City, Bay, Brookland,
Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park,
Oak Grove Heights, Cardwell, Lafe, Cash, Egypt, Walcott, Beech
Grove, Goobertown, Bethel and Farrville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
3595 9086 3625 9056 3618 9024 3561 9048
3581 9101
FLASH FLOOD...RADAR INDICATED
$$
Schlessiger3 follow-up statements
277
WGUS74 KMEG 301942
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
142 PM CST Thu Jan 30 2025
ARC031-055-111-MOC069-302115-
/O.CON.KMEG.FF.W.0001.000000T0000Z-250130T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craighead AR-Greene AR-Poinsett AR-Dunklin MO-
142 PM CST Thu Jan 30 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM CST THIS
AFTERNOON FOR CRAIGHEAD, GREENE, NORTH CENTRAL POINSETT AND
SOUTHWESTERN DUNKLIN COUNTIES...
At 142 PM CST, the public reported thunderstorms producing heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen with additional rainfall expected in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Jonesboro, Paragould, Trumann, Bono, Lake City, Bay, Brookland,
Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park,
Oak Grove Heights, Cardwell, Lafe, Cash, Egypt, Walcott, Beech
Grove, Goobertown, Bethel and Farrville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
3595 9086 3625 9056 3618 9024 3561 9048
3581 9101
FLASH FLOOD...OBSERVED
$$
CMA560
WGUS54 KMEG 302046
FFWMEG
ARC031-055-111-MOC069-302200-
/O.EXT.KMEG.FF.W.0001.000000T0000Z-250130T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
246 PM CST Thu Jan 30 2025
The National Weather Service in Memphis has extended the
* Flash Flood Warning for...
Craighead County in eastern Arkansas...
Greene County in eastern Arkansas...
North Central Poinsett County in eastern Arkansas...
Southwestern Dunklin County in southeastern Missouri...
* Until 400 PM CST.
* At 246 PM CST, the public reported thunderstorms producing heavy
rain across the warned area. Between 2 and 4 inches of rain have
fallen with additional rainfall expected. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Public reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jonesboro, Paragould, Trumann, Bono, Lake City, Bay, Brookland,
Marmaduke, Crowleys Ridge State Park, Lake Frierson State Park,
Oak Grove Heights, Cardwell, Lafe, Cash, Egypt, Walcott, Beech
Grove, Goobertown, Bethel and Farrville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
3595 9086 3625 9056 3618 9024 3561 9048
3581 9101
FLASH FLOOD...OBSERVED
$$
CMA409
WGUS74 KMEG 302152
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
352 PM CST Thu Jan 30 2025
ARC031-055-111-MOC069-302202-
/O.EXP.KMEG.FF.W.0001.000000T0000Z-250130T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craighead AR-Greene AR-Poinsett AR-Dunklin MO-
352 PM CST Thu Jan 30 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 4 PM CST THIS AFTERNOON FOR
CRAIGHEAD, GREENE, NORTH CENTRAL POINSETT AND SOUTHWESTERN DUNKLIN
COUNTIES...
The heavy rain has ended. Please continue to heed remaining road
closures.
A Flood Watch remains in effect until 1200 AM CST Friday for
portions of East Arkansas, Southeast Missouri, and West Tennessee.
&&
LAT...LON 3588 9093 3588 9087 3592 9087 3592 9086
3595 9086 3625 9056 3618 9024 3561 9048
3581 9101
$$
CMAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 11:35 AM CST, 31 minutes earlier.
Area forecast discussion, Jan 30, 11:35 AM CST, 31 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1135 AM CST Thu Jan 30 2025 ...New AVIATION... .UPDATE... Issued at 1005 AM CST Thu Jan 30 2025 Showers continue to impact portions of the Mid-South this morning, mainly along a line north of I-40. MRMS estimates over the past 3 hours depict about 0.50 - 0.75 inches of rainfall in areas of northeast Arkansas and the Missouri Bootheel. Continual rainfall may result in flooding concerns as rivers and streams rise near bankfull. The severe weather threat for this evening remains low due to a lack of instability. However, a storm or two may become strong to severe with damaging winds the primary concern. ANS && .SYNOPSIS... Issued at 300 AM CST Thu Jan 30 2025 Showers and isolated thunderstorms will overspread the Mid-South today ahead of a cold front which will move across Arkansas. Locally heavy rainfall is possible today with 2 to 4 inches of rainfall expected mainly north of I-40. Dry weather and above normal temperatures are expected starting Friday and continuing through the weekend and into the beginning of the upcoming week. && .DISCUSSION... (Today through Wednesday) Issued at 300 AM CST Thu Jan 30 2025 Skies are mostly cloudy across the Mid-South early this morning with temperatures in the lower 40s to mid 50s. Light rain showers cover a large portion of the region at this time. A low pressure system is located over northeast Texas with a cold front extending south from the low. The low will track northeast today with the cold front reaching central Arkansas by this evening. Showers and a few thunderstorms will continue to move across the region today. There could be a couple of strong thunderstorms over extreme southwest sections of the Mid-South with some gusty winds possible. Locally heavy rainfall is possible today mainly over areas of the Mid-South north of I-40 where 2 to 4 inches of precipitation could fall. A Flood Watch remain in effect for these areas for today and tonight. Temperatures will be rather mild today with highs in the lower 60s to around 70 degrees. The surface low will continue to move northeast tonight bringing the cold front through the Mid-South. Additional showers and a few thunderstorms will move through the region ahead of the cold front. Temperatures will remain above normal tonight with lows Friday morning in the low to mid 50s. A few showers are possible over portions of northwest Tennessee Friday afternoon as an upper level low slides across the Mid- Mississippi Valley and into the Ohio Valley. Otherwise, dry and warm weather is expected for the remainder of the Mid-South on Friday with highs in the 60s. The upper level pattern become more zonal starting Friday night and continuing through the weekend. This will result in dry weather with above normal temperatures for Friday night through Tuesday night. A cold front will move toward the region from the north on Wednesday. As a surface low moves along the front, some scattered showers may move across the Mid-South. && .AVIATION... (18Z TAFS) Issued at 1135 AM CST Thu Jan 30 2025 Messy TAF period with conditions generally fluctuating between MVFR and IFR as SHRA moves through today and tonight. Locations along and north of I-40 will see the bulk of SHRA this afternoon, with SHRA not impacting north MS likely until this evening. All precip will move out of the area by 12Z with gradual improvements back to VFR near the end of the current TAF period. S/SE winds will remain elevated through at least 12Z for most of the area, with gusts upwards of 20 to 25 kts at times. Wind speeds will begin to decrease behind the frontal boundary, becoming SW as well. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...Flood Watch through this evening for ARZ009-018-026>028. MO...Flood Watch through this evening for MOZ113-115. MS...None. TN...Flood Watch through this evening for TNZ001>004-019-020-048-051. && PUBLIC FORECAST...ARS AVIATION...CMA
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 30, 11:47 AM CST | Areal Flood Advisory | MEG | Mississippi | 4 hr |
| Jan 30, 12:43 PM CST | Areal Flood Advisory | MEG | Craighead, Mississippi, Poinsett | 3 hr |
| Jan 30, 1:29 PM CST | Flash Flood Warning | MEG | Clay, Greene | 3 hr |
| Jan 30, 4:10 PM CST | Areal Flood Warning | MEG | Clay, Greene | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.